Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Valentin F. Kolchin
Title: Random mappings
Additional book information: Optimization Software, Inc., distributed by Springer-Verlag, New York, 1986, xiv+206 pp., $ 80.00. ISBN 0-387-96154-2.

References [Enhancements On Off] (What's this?)

  • 1. A. Cayley, A theorem on trees, Quart. J. Pure Appl. Math. 23 (1889), 376-378. [The Collected Mathematical Papers of Arthur Cayley, Vol. XIII, Cambridge Univ. Press, 1897, pp. 26-28.]
  • 2. P. Erdős and J. Spencer, Probabilistic methods in combinatorics, Akadémiai Kiadó, Budapest, 1974. MR 382007
  • 3. P. Erdős and P. Turán, On some problems of a statistical group theory. III, Acta Math. Acad. Sci. Hungar. 18 (1967), 309-320. MR 215908
  • 4. B. V. Gnedenko, On a local limit theorem in probability theory, Uspekhi Mat. Nauk 3, no. 3 (1948), 187-194. (Russian) MR 26275
  • 5. S. W. Golomb, Random permutations, Bull. Amer. Math. Soc. 70 (1964), 747.
  • 6. W. Gontcharoff, Sur la distribution des cycles dans les permutations, C. R. (Doklady) Acad. Sci. URSS 35 (1942), 267-269. MR 7207
  • 7. D. G. Kendall, Some problems in the theory of queues, J. Roy. Stat. Soc. Ser. B 13 (1951), 151-185. MR 47944
  • 8. V. F. Kolchin, A certain class of limit theorems for conditional distributions, Litovsk. Mat. Sb. 8 (1968), 53-63. [English translation: Selected Translations in Mathematical Statistics and Probability 11 (1973), 185-197.] (Russian) MR 240856
  • 9. V. F. Kolchin, A problem of the allocation of particles in cells and cycles of random permutations, Theor. Probability Appl. 16 (1971), 74-90.
  • 10. V. F. Kolchin, Moment of degeneration of branching processes and height of a random tree, Math. Notes 24 (1978), 954-961. MR 522419
  • 11. V. F. Kolchin, B. A. Sevastyanov, and V. P. Chistyakov, Random allocations, V. H. Winston and Sons, Washington, D.C., 1978. MR 471016
  • 12. R. Otter, The multiplicative process, Ann. Math. Statist. 20 (1949), 206-224. MR 30716
  • 13. Yu. L. Pavlov, The asymptotic distribution of maximum tree size in a random forest, Theor. Probability Appl. 22 (1977), 509-520.
  • 14. Yu. L. Pavlov, Limit distributions of the height of a random forest, Theor. Probability Appl. 28 (1984), 471-480. MR 716303
  • 15. G. V. Proskurin, On the distribution of the number of vertices in strata of a random mapping, Theor. Probability Appl. 18 (1973), 803-808. MR 323608
  • 16. H. Prüfer, Neuer Beweis eines Satzes über Permutationen, Arch. Math. u. Phys. 27 (1918), 142-144.
  • 17. A. Rényi and G. Szekeres, On the height of trees, J. Austral. Math. Soc. 7 (1967), 497-507. MR 219440
  • 18. V. N. Sachkov, Probability methods in combinatorial analysis, "Nauka", Moscow, 1978. (Russian) MR 522165
  • 19. B. A. Sevastyanov and V. P. Chistyakov, Asymptotic normality in the classical ball problem, Theor. Probability Appl. 9 (1964), 198-211.
  • 20. L. A. Shepp and P. S. Lloyd, Ordered cycle length in a random permutation, Trans. Amer. Math. Soc. 121 (1966), 340-357. MR 195117
  • 21. L. Takács, Remarks on random walk problems, Publ. Math. Inst. Hungar. Acad. Sci. 2 (1957), 175-182. MR 102135
  • 22. L. Takács, A generalization of the ballot problem and its application in the theory of queues, J. Amer. Statist. Assoc. 57 (1962), 327-337. MR 138139
  • 23. L. Takács, Combinatorial methods in the theory of stochastic processes, John Wiley and Sons, New York, 1967. MR 217858

Review Information:

Reviewer: Lajos Takács
Journal: Bull. Amer. Math. Soc. 19 (1988), 511-515
DOI: https://doi.org/10.1090/S0273-0979-1988-15723-0
American Mathematical Society